Aa
Aa
A
A
A
Close
Avatar universal

Lost 3.5 kg with in 1month. Should I concern?

I don’t know what is the cause of weight loss. 3 month before im detected with hypothyroidism f T3 3.54 (2.0 to 4.4 pg/ml) fT4 0.956 (0.7 to 1.8 ng/dl) TSH 73.32 (0.4 to 4.2 ulU/ml) ATPO 54.75 (normal < 34lU/ml). now TSH 8.7 fT4 1.61 after taking thyronorm 50mg. now 62.5 mg is taking for past 1 month. Lost 3.5 kg. I use to be 72kg now 68.5kg. My age is 25.
9 Responses
Sort by: Helpful Oldest Newest
Avatar universal
What symptoms did you have during the time before starting on the Thyronorm?   Had you gained weight during that time?  How long were you on the 50 mcg of Thyronorm before increasing to 62.5?
Helpful - 0
3 Comments
Symptoms are palpitations (still having) chest pain(not now) muscle shaking(not now) excessive hair loss(controlled after taking thyronorm or ornabet SD lotion ) 50mcg for 2months 10 days 62.5 mcg for 40 days
68kg is 6years old weight. 1year before it was 74kg after ulcer (hpoli) it went to 72. Now it came to 68kg.
Ulcer is treated 8 month before itself.
Avatar universal
Just to clarify, your weight was 74  kg, then  6 years ago it went to 68, then 72 and now 68.  Is that correct?
Helpful - 0
1 Comments
6years before My weight is 68 gradually I gained weight to 74kg in 2017. When I dedected with thyroid I’m 72(4months before) now 68
Avatar universal
6years before My weight is 68 gradually I gained weight to 74kg in 2017. When I dedected with thyroid I’m 72(4months before) now 68
Helpful - 0
Avatar universal
Hypothyroidism reduces metabolism, so it is not unusual to gain weight in that condition.   Your first test results showed Hashimoto's Thyroiditis.  With Hashi's the autoimmune system erroneously identifies the thyroid gland as foreign to the body and produces antibodies to attack and eventually destroy the gland.   As this is occurring the gland's output of thyroid  hormone diminishes and the pituitary secretes increasing amounts of TSH in an effort to stimulate the thyroid gland to produce adequate hormone.  

When starting on thyroid med like Thyronorm, it is not additive to your prior FT4 and FT3 levels.  The med causes TSH to drop and thus the output of natural thyroid also drops.  Since serum levels are the sum of both natural thyroid hormone and thyroid medication, serum levels won't increase significantly until the med dose is enough to suppress TSH.  After that, additional increases in med dosage will start to raise FT4 and FT3 levels.   One thing to note here is that you should delay your dose of Thyronorm until after the blood draw for tests, in order to avoid false high results.   That may have been the reason for the increase in FT4 results after starting on the Thyronorm.    

In the future you should make sure they always test for both Free T4 and Free T3.   Your objective, of course, is to relieve hypo symptoms.  In order to accomplish that you will need to get your FT4 to at least mid-range, and your FT3 into the upper third of the range, as needed to relieve symptoms.   In addition, hypothyroid patients are frequently deficient in Vitamin D, B12 and ferritin, so you should get those tested also and then supplement as needed to optimize.  D should be at least 50 ng/mL, B12 in the upper part of its range and ferritin should be at least 100.
Helpful - 0
1 Comments
You didn’t say anything about weight? Lost 3.5 kg in 1 month. Can I worry about it?? Or it is good sign ??
Avatar universal
Sorry I didn't mention it specifically, I just mentioned that hypothyroidism lowers metabolism and thus reduces weight.   So raising your medication dosage and your thyroid hormone levels will increase your metabolism and, all else staying the same, will reduce weight.   I would not worry about it at all.   The amount in the first month is likely a lot of water weight you were carrying because of the hypothyroidism.  It will not continue at that rate, and maybe not at all unless you continue to increase your med dosage as needed to relieve symptoms.  
Helpful - 0
1 Comments
Thank you very much. I will be thankful to you. You have answer so many questions.
Avatar universal
Sorry, I wrote the wrong thing above.  Low metabolism will cause weight increase.   So taking thyroid med adequate to fix hypothyroidism will cause weight loss, if diet and exercise stay the same as before.  
Helpful - 0
Avatar universal
Latest post by  martinmystery, copied and pasted here.

I’m not active because my job is setting all day before computer. I noticed when ever walked more than 5kms a day next day hair loss happens. 6 month before I went gym for 2 weeks. Excessive hair loss happens. I think something happens when I put my body in exercise. 4month before im detected with hypothyroidism f T3 3.54 (2.0 to 4.4 pg/ml) fT4 0.956 (0.7 to 1.8 ng/dl) TSH 73.32 (0.4 to 4.2 ulU/ml) ATPO 54.75 (normal < 34lU/ml). Now TSH 8.7 fT4 1.61 after taking thyronorm 50mg. now 62.5 mg is taking for past 1 month. My weight 69 age 25
______________________________________________________________________________________

What, if anything has changed in your medication dosage recently?  Also, have you tested for Vitamin D, B12 and ferritin so that you can supplement to optimize?    Two of the main causes for hair loss are hypothyroidism and low ferritin.  
Helpful - 0
2 Comments
I’m talking vitamin D capsules 60k weekly supplement. I didn’t have feritin readings. But it was with in  the reference range. B12 only I didn’t test yet.
Also thyroxine 50mcg to 62.5 mcg dosage changed 1 month before
Avatar universal
Just being in the reference range for a test does not mean that it is optimal.  Ferritin should be at least 100.   You need to know the result and supplement as needed to achieve that.   You also need to know B12.  It needs to be in the upper end of its range.  

Very doubtful that the small increase  in thyroxine will be anywhere near adequate.  When will you be tested again for Free T4 and Free T3?
Helpful - 0
1 Comments
Next review is 6month later. That means January 9. I don’t why doctor is slowly increasing dosage. But I trust him because he is MD and DM in endocrinology. May be because of palpitations I having so that he slowly increasing dosage. Can I self medicate vitamins b12.
Avatar universal
I would not self medicate with  B12 and ferritin without first being tested to know the starting levels.  

Has the doctor ever considered that your palpitations could be associated with being hypothyroid, which is a known symptom.  From a very long list of symptoms that may be related to hypothyroidism, note the following:
Heart:

    High blood pressure
    Low blood pressure
    Slow/weak pulse (under 60 bpm)
    Fast pulse (over 90 bpm at rest)
    Arrhythmia (irregular heartbeat)
    Skipped beats
    Heart flutters
    Heart palpitations
    Chest pain
    High cholesterol
    High triglycerides
    High LDL (“bad”) cholesterol
    Mitral Valve Prolapse
    Atherosclerosis
    Coronary Artery Disease
    Elevated C-Reactive Protein
    Fibrillations
    Plaque buildup
    Fluid retention
    Poor circulation
    Enlarged heart
    Congestive Heart Failure
    Stroke
    Heart attack


Perhaps the doctor is taking too long between appointments to re-test and increase your med dosage.     With even a T4 med like Thyronorm, with a half-life of about one week, over 95% of the full effect on serum thyroid levels will be reached in about 5 weeks, so why have to wait for 6 months for further help from your doctor?

Your FT4 result of .956 is only at 23% of its range, which is lower than optimal for many people.    Your FT3 of 3.54 is at 64% of its range.  This is an unusual pattern.  Usually hypo patients taking T4 meds find that their T4 level lags their T3 level due to poor conversion.    This makes me think of two scenarios:  one is that your body is over-converting T4 to T3 in an effort to maintain thyroid function as well as possible.  The second is that you have something called "pooling of T3 in the blood", causing inadequate FT3 in cells/tissue of your body.  This condition is reported to be due to low ferritin, or either high or low cortisol.   So I suggest that you try to see the doctor  and get tested for cortisol, Reverse T3 (and a Free T3 from same blood draw, in order to calculate the FT3 to RT3 ratio), Vitamin D, B12 and ferritin.  Also keep in mind for the future that you should not take your daily thyroid med until after the blood draw, in order to avoid false high results.  
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.